MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145015P
Medical Device Problem Codes Product Quality Problem (1506); Difficult to Remove (1528); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during catheter placement, the guidewire was kinked, intertwined and the operation could not be completed smoothly.There was no leak.Iodine was the cleaning agent used on the device.Tego was not utilized.There was no luer adapter issue.The insertion site was not treated prior to product placement.The product was replaced with the same lot.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, during catheter placement, the guidewire was kinked and intertwined, and the operation could not be completed smoothly.There was resistance when inserting the guidewire, and the guidewire was stuck.It could not be judged if excessive force was used on the product; however, according to the doctor, catheterization was normal.Flushing was normal.The guide wire did not break into pieces.The guide wire used was the one included in the kit.There were no other products utilized with the device.Nothing unusual was observed on the device prior to use.No other defects or damages were found on the product.There was no leak.Iodine was the cleaning agent used on the device.Tego was not utilized.There was no luer adapter issue.The insertion site was not treated prior to product placement.The product was removed and replaced with the same lot and product id (identifier) on the same day as remedial action, and the procedure was completed.There was no blood loss.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during catheter placement, the guidewire was kinked and intertwined, and the operation could not be completed smoothly.There was resistance when inserting the guidewire, and the guidewire was stuck.It was impossible to judge, but according to the doctor who placed the catheter, normal force was used on the product.Flushing was normal.The guide wire did not break into pieces.The guide wire used was the one included in the kit.There were no other products utilized with the device.Nothing unusual was observed on the device prior to use.No other defects or damages were found on the product.There was no leak.Iodine was the cleaning agent used on the device.Tego was not utilized.There was no luer adapter issue.The insertion site was not treated prior to product placement.There were no tools used to remove the guide wire.The product was removed and replaced with the same lot and product id (identifier) on the same day as remedial action, and the procedure was completed.There was no blood loss.A blood transfusion was not required.The patient had no vessel damage due to the event with the kinked guide wire.No medical intervention or treatment was required as a result of the event.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, during catheter implantation, the guidewire was kinked, frayed and intertwined, and the operation could not be completed smoothly.There was resistance when inserting the guidewire, and the guidewire was stuck.It was impossible to judge, but according to the doctor who placed the catheter, normal force was used on the product.Flushing was normal.The guide wire did not break into pieces.The guide wire used was the one included in the kit.There were no other products utilized with the device.Nothing unusual was observed on the device prior to use.No other defects or damages were found on the product.There was no leak.Iodine was the cleaning agent used on the device.Tego was not utilized.There was no luer adapter issue.The insertion site was not treated prior to product placement.There were no tools used to remove the guide wire.It was necessary to remove the guide wire together (at the same time) with the catheter (from where it was inserted).The guidewire was removed and put in the packaging bag.T he removed product was replaced with the same lot and product id (identifier) on the same day as remedial action, and the procedure was completed.There was no blood loss.A blood transfusion was not required.The patient had no vessel damage due to the event with the kinked guide wire.No medical intervention or treatment was required as a result of the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional information: b5, g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during catheter implantation, the guidewire was kinked and intertwined, and the operation could not be completed smoothly.There was resistance when inserting the guidewire, and the guidewire was stuck.It was impossible to judge, but according to the doctor who placed the catheter, normal force was used on the product.Flushing was normal.The guide wire did not break into pieces.The guide wire used was the one included in the kit.There were no other products utilized with the device.Nothing unusual was observed on the device prior to use.No other defects or damages were found on the product.There was no leak.Iodine was the cleaning agent used on the device.Tego was not utilized.There was no luer adapter issue.The insertion site was not treated prior to product placement.There were no tools used to remove the guide wire.It was necessary to remove the guide wire together (at the same time) with the catheter (from where it was inserted).The guidewire was removed and put in the packaging bag.The removed product was replaced with the same lot and product id (identifier) on the same day as remedial action, and the procedure was completed.There was no blood loss.A blood transfusion was not required.The patient had no vessel damage due to the event with the kinked guide wire.No medical intervention or treatment was required as a result of the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted one palindrome catheter and one guidewire.The returned catheter showed no visual abnormalities; however, the guidewire was visibly damaged.Various kinks were spotted along the guide wire, and the coiling of the guidewire's proximal end was unraveled, exposing its core.It was reported that the guide wire was frayed, coiled or unravelled.The reported issue was confirmed.The most likely cause could not be established from the information available.It was also reported that the guide wire was unable to be withdrawn.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, during catheter implantation, the guidewire was kinked, frayed and intertwined, and the operation could not be completed smoothly.There was resistance when inserting the guidewire, and the guidewire was stuck in dilator.It was impossible to judge, but according to the doctor who placed the catheter, normal force was used on the product.Flushing was normal.The guide wire did not break into pieces.The guide wire used was the one included in the kit.There were no other products utilized with the device.Nothing unusual was observed on the device prior to use.No other defects or damages were found on the product.There was no leak.Iodine was the cleaning agent used on the device.Tego was not utilized.There was no luer adapter issue.The insertion site was not treated prior to product placement.There were no tools used to remove the guide wire.The dimension of the needle and the guide wire matched what was indicated on the label.There was no dimension issue noted.It was necessary to remove the guide wire together (at the same time) with the catheter (from where it was inserted).The guidewire was removed and put in the packaging bag.The removed product was replaced with the same lot and product id (identifier) on the same day as remedial action, and the procedure was completed.There was no blood loss.A blood transfusion was not required.The patient had no vessel damage due to the event with the kinked guide wire.No medical intervention or treatment was required as a result of the event.There was no reported patient injury.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20506583
Report Number1282497-2024-00447
Device Sequence Number8390346
Product Code MSD
UDI-Device Identifier10884521157989
UDI-Public10884521157989
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145015P
Device Catalogue Number8888145015P
Device Lot Number2307200100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2024
Supplement Date Received by Manufacturer10/24/2024
11/03/2024
11/11/2024
11/19/2024
11/25/2024
12/17/2024
01/03/2025
Initial Report FDA Received Date10/22/2024
Supplement Report FDA Received Date10/29/2024
11/05/2024
11/14/2024
11/21/2024
12/02/2024
12/19/2024
01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale